MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + TRACHEOSTOMY INTERFACE; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + TRACHEOSTOMY INTERFACE; BTT
Model Number OPT970
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the tubing of an opt970 optiflow + tracheostomy direct connection was found damaged during use.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of the investigation.Product background: the opt970 optiflow + tracheostomy direct connection is a patient interface used for delivery of humidified respiratory gases directly into the patient's tracheostomy.Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices.The airvo 2 device is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The airvo 2 should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's interface.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Product background: the opt970 optiflow + tracheostomy direct connection is a patient interface used for delivery of humidified respiratory gases directly into the patient's tracheostomy.Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices.The airvo 2 device is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The airvo 2 should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's interface.Method: the opt970 optiflow + tracheostomy direct connection interface was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information and the photograph provided by the customer, and our knowledge of our product.Results: the customer has stated that the tubing of an opt970 optiflow + tracheostomy direct connection was found damaged.Visual inspection of the provided photograph confirmed that the tubing was damaged near the 3-way connector.Conclusion: we are unable to determine the cause of the reported damage to the subject opt970 optiflow + tracheostomy direct connection.However, based on our knowledge of the product and parts of the tubing being damaged, the reported event was likely caused by the cannula being subjected to excessive force.Manufacturing controls include inspections during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject opt970 optiflow + tracheostomy direct connection interface would therefore have met the required specifications.Our user instructions that accompany the opt970 optiflow + tracheostomy direct connection interface show in pictorial format the correct placement and fitting of the cannula, including ensuring the lanyard is secured properly.The user instructions also warn: do not crush or stretch tube, to prevent loss of therapy.Failure to use the set-up described above can compromise performance and affect patient safety.

Brand Name
OPTIFLOW + TRACHEOSTOMY INTERFACE
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534002
MDR Report Key14725754
Report Number9611451-2022-00563
Device Sequence Number20345451
Product Code BTT
UDI-Device Identifier09420012436917
UDI-Public(01)09420012436917(10)2101776889(11)210827
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT970
Device Catalogue NumberOPT970
Device Lot Number2101776889
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown